Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 48, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 26, 2005, 9:27 AM CDT for Cooper County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2005, 9:27 AM CDT (14:27 UTC)
- Expired
- Aug 26, 2005, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 131 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KEAX 261429 FFWEAX MOC053-261730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 927 AM CDT FRI AUG 26 2005 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... COOPER COUNTY IN CENTRAL MISSOURI * UNTIL 1230 PM CDT * AT 922 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLOODING ACROSS THE WARNED AREA. * EXCESSIVE RAINFALL WAS CAUSING FLASH FLOODING IN PORTIONS OF THE COUNTY. THE PASSING LANE ON INTERSTATE 70 AT MILE MARKER 94 HAD WATER OVER IT. HIGHWAY U AND HIGHWAY 87 ALSO WERE REPORTED HAVING WATER COVERING THE ROAD. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PLEASANT HILL. LAT...LON 3893 9255 3870 9263 3870 9303 3900 9298 $$ PC
1 follow-up statement
000 WGUS73 KEAX 261728 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1226 PM CDT FRI AUG 26 2005 MOC053-261736- COOPER MO- 1226 PM CDT FRI AUG 26 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR COOPER COUNTY HAS BEEN ALLOWED TO EXPIRE... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT. HOWEVER...U HIGHWAY AT THE PETITE SALINE CREEK REMAINS CLOSED AND A RIVER FLOOD WARNING DOES REMAIN EFFECT FOR BOTH THE PETITE SALINE CREEK AND THE LAMINE RIVER AT OTTERVILLE. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3893 9255 3870 9263 3870 9303 3900 9298 $$ PC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:20 AM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Aug 26, 3:20 AM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CDT FRI AUG 26 2005
.DISCUSSION...
A CLOSED UPPER TROUGH OVER SOUTHERN MANITOBA IS THE MOST EVIDENT
FEATURE ON WATER VAPOR IMAGERY THIS MORNING...WHILE SEVERAL MORE
SUBTLE SHORTWAVES ARE COMBINING WITH A DECENT FETCH OF SUBTROPICAL
MOISTURE TO FUEL A CONVECTIVE COMPLEX OVER EASTERN NEBRASKA/KANSAS.
ANOTHER AREA OF INTEREST ON LOCAL RADAR IMAGERY THIS MORNING IS
ACROSS THE NORTHEASTERN HALF OF THE CWA...WHERE SHORTWAVE ENERGY HAS
HELPED ORGANIZE ANOTHER AREA OF SHOWERS AND THUNDERSTORMS. THE
LINEAR CONVECTIVE COMPLEX ACROSS EASTERN NEBRASKA/KANSAS SHOULD
REACH NORTHWEST MISSOURI BETWEEN 4 AND 6 AM...AND SPREAD ACROSS THE
FORECAST AREA DURING THE MORNING HOURS. HAVE LIKELY POPS ORIENTED
ACCORDINGLY. THERE WILL LIKELY BE A LATE MORNING/EARLY AFTERNOON
LULL IN CONVECTION IN THE WAKE OF THIS MORNINGS ACTIVITY...WITH
ADDITIONAL DEVELOPMENT POSSIBLE DURING THE LATE AFTERNOON AND EARLY
EVENING IN THE VICINITY OF THE COLD FRONT AND/OR POTENTIAL OUTFLOW
BOUNDARIES. STRONG UPPER LEVEL DIVERGENCE IS ALSO FORECAST TO SHIFT
ACROSS THE FORECAST AREA BY THIS AFTERNOON...AND PROVIDE ADDITIONAL
SUPPORT FOR CONVECTION. SATURATED SOIL CONDITIONS AND ACCOMPANYING
LOW FLASH FLOOD GUIDANCE VALUES (HOURLY VALUES UNDER ONE INCH)
ACROSS MUCH OF THE SOUTHWEST HALF OF THE CWA...COMBINED WITH THE
AFOREMENTIONED FEED OF SUBTROPICAL MOISTURE AND FOCI FOR
PRECIPITATION...WARRANT CONTINUATION OF THE FLOOD WATCH AT LEAST
UNTIL THIS EVENING. THE GFS IS INDICATING THAT PRECIPITATION WILL
LINGER THROUGH THE EVENING...SO HAVE PROLONGED PRECIPITATION INTO
THE EVENING HOURS...AND MAY NEED TO EXTEND THE WATCH THROUGH THE
EVENING HOURS AS WELL.
REGARDING THE SEVERE THREAT FOR TODAY...MAIN QUANDARIES ARE
REGARDING EXACTLY WHERE OUTFLOW BOUNDARIES WILL LIE THIS
AFTERNOON...AS WELL AS THE AFFECT OF CONVECTIVE DEBRIS ON
DESTABILIZATION. THE MAIN THREAT ACCOMPANYING STORMS THAT ARE ABLE
TO BECOME ORGANIZED/STRONGER WILL BE DAMAGING WINDS.
AS FAR AS TEMPERATURES ARE CONCERNED...HAVE CONTINUED TO GO WITH THE
COOLER GUIDANCE NUMBERS THROUGH SATURDAY. ABUNDANT CLOUD COVER AND
AREAS OF PRECIP TODAY WILL KEEP TEMPS ON THE COOL SIDE. EXPECT 850MB
THERMAL TROUGH WILL BE PASSING OVERHEAD ON SATURDAY. IN
ADDITION...MODELS PROG ANOTHER VORT MAX ASSOCIATED WITH THE MID
LEVEL TROUGH...TO MOVE ACROSS THE REGION ON SATURDAY...LEADING TO
MORE CLOUD COVER THAN THE MODELS SUGGEST.
LS/NRR
&&
.PREVIOUS DISCUSSION...
PRECIPITATION STILL FIRING IN EAST CENTRAL KANSAS THIS AFTERNOON.
AREA IS STILL UNDER RIGHT REAR QUAD OF UPPER LEVEL JET WITH DECENT
H8 INFLOW. COULD ALSO BE SOME WAVES COMING OUT OF THE SOUTHWEST BUT
HARD TO SEE IN WATER VAPOR IMAGERY. THIS SHOULD CONTINUE THROUGH
THE EARLY EVENING.
THE HARDEST PART OF THE FORECAST IS IN THE NEXT 12-24 HOURS...AS
THERE ARE SEVERAL DIFFERENT THUNDERSTORM SCENARIOS THAT COULD
OCCUR. MAINLY GOING WITH THE NAMS IDEA. SVR TSTM WATCH JUST
ISSUED FOR LOCATIONS IN WESTERN NEBRASKA AND WESTERN KANSAS. EXPECT
TO SEE THIS FORM AN MCS AND MOVE INTO THE NORTHWEST CORNER OF
FORECAST AREA WELL AFTER MIDNIGHT. TOUGH PART IS TO DECIDE WHERE
THE MCS WILL END UP...AND IMPORTANT DUE TO PORTIONS OF THE AREA
HAVING SEEN QUITE A BIT OF PRECIP IN THE LAST COUPLE DAYS. NAM QPF
PLACEMENT FITS OUR THINKING...BUT SOME CONCERN ABOUT ITS WARM
FRONT/OUTFLOW BOUNDARY THAT SHOWS UP AROUND 12Z FROM CENTRAL KS INTO
CENTRAL MO. AFTER COORDINATION...HAVE UPPED POPS IN CENTRAL MO...BUT
FEEL THAT THE ACTIVITY COMING WITH THE MCS IS THE BETTER BET FOR
HIGHER POPS AND QPF. HOWEVER PREV MENTIONED BOUNDARY COULD
POTENTIALLY BE WHAT MCS FOLLOWS INSTEAD OF ALONG THICKNESS LINES.
THERE MAY BE SOME STRONG TO SEVERE WINDS AS THIS ENTERS OUR WESTERN
CWA...BUT FEEL THAT ACTIVITY SHOULD WEAKEN AS THE LLVL JET WEAKENS
IN THE MORNING. AFTER THE MCS ACTIVITY GOES THROUGH...STILL WAITING
FOR THE COLD FRONT TO FOLLOW. SEVERITY OF COLD FRONT WILL BE HIGHLY
DEPENDENT ON HOW MUCH WE CAN DESTABILIZE FOLLOWING MORNING ACTIVITY.
COULD SEE SOME SEVERE...BUT ATTM LEANING TOWARDS THE BULK OF IT
BEING FARTHER SOUTH. FOR TEMPERATURE FORECAST...HAVE LOWERED HIGHS
FOR TOMORROW DUE TO CLOUD COVER AND MORNING RAIN...SIMILAR TO THE
PAST COUPLE OF DAYS TEMPS.
BACK TO THE QPF THOUGHT...WE HAVE DECIDED TO GO AHEAD AND HOIST A
FLOOD WATCH FOR WESTERN AND SOUTHERN PORTIONS OF THE CWA FROM
MIDNIGHT TONIGHT THROUGH FRIDAY AFTERNOON. PRECIP FROM LAST NIGHT
AFFECTED LOCATIONS SOUTH OF THE MISSOURI RIVER...AND THIS AREA IS
PRIMED FOR FLOODING PROBLEMS. DUE TO UNCERTAINTY OF TIMING AND
LOCATION OF PRECIP DUE TO BOTH FRONT AND MCS...WENT WITH A BROAD
TIME RANGE ON THE WATCH.
FRONT GOES THROUGH...AND WE DRY OUT BY SATURDAY. NOT A WHOLE LOT OF
COOLING WITH THE FRONT THIS FAR SOUTH...SO HAVE HIGHS BACK INTO THE
MID AND UPPER 80S FOR SAT AND SUN. BY THE END OF THE WEEKEND...AN
UPPER LEVEL RIDGE BUILDS INTO THE SOUTHWESTERN US. MEANWHILE...THE
NORTHERN STREAM HAS SEVERAL UPPER LEVEL LOWS THAT GO THROUGH ALL
WEEK. THE MAIN EXTENDED FORECAST PROBLEM IS TIMING ON ANOTHER
FRONT. THE MID RANGE MODELS HAVE NOT COME INTO AGREEMENT ON THE
TIMING OF THIS...RIGHT NOW WE ARE LEANING TOWARDS THURSDAY. HAVE
ONLY INCLUDED SLIGHT CHANCES IN THE NORTHWEST HALF OF CWA FOR
WED/THU FOR NOW. WILL LIKELY DEPEND ON THUNDERSTORMS TO OUR NORTH
BEING ABLE TO PUSH THE FRONT SOUTH INTO THE AREA...AS ALL OF THE
UPPER LEVEL SUPPORT IS PRETTY FAR NORTH.
TEMPERATURES WILL BE WARM IN THE EXTENDED AS THE RIDGE BUILDS INTO
THE SOUTHWEST. HAVE TEMPERATURES IN THE UPPER 80S AND LOWER 90S
UNTIL THE NEXT FRONT GOES THROUGH.
27
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL MIDNIGHT SATURDAY FOR MOZ020-
MOZ021-MOZ028-MOZ029-MOZ030-MOZ037-MOZ038-MOZ039-MOZ040-
MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
KS...FLOOD WATCH UNTIL MIDNIGHT SATURDAY FOR KSZ025-KSZ057-
KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.
WFO EAXHazardous weather outlook, Aug 26, 5:55 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 555 AM CDT FRI AUG 26 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 555 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE SPREADING EAST ACROSS EASTERN KANSAS AND WESTERN AND CENTRAL MISSOURI THIS MORNING. THE MAIN THREAT WITH THIS COMPLEX OF THUNDERSTORMS WILL BE STRONG WINDS ALONG THE LEADING EDGE...AS WELL AS BURSTS OF HEAVY RAINFALL...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON...AS A COLD FRONT APPROACHES THE AREA...AND OUTFLOW BOUNDARIES FROM THE MORNING ACTIVITY PROVIDE THE FOCUS FOR THUNDERSTORM RE-DEVELOPMENT. THE STRENGTH OF THESE THUNDERSTORMS WILL DEPEND ON THE LEVEL TO WHICH THE ATMOSPHERE IS ABLE TO DESTABILIZE IN THE WAKE OF THIS MORNINGS ACTIVITY. IF ADEQUATE DESTABILIZATION CAN OCCUR...SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL AND ATTENDANT FLOODING PROBLEMS MAY ALSO ACCOMPANY THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SCHMIT
In the hours before
Special weather statement, Aug 26, 5:24 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 524 AM CDT FRI AUG 26 2005 KSZ025-103-MOZ028-261130- ATCHISON-LEAVENWORTH-PLATTE- 524 AM CDT FRI AUG 26 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON...NORTHERN LEAVENWORTH AND NORTHWESTERN PLATTE COUNTIES... AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LANCASTER TO LECOMPTON KANSAS...MOVING NORTHEAST AT 50 MPH. DOPPLER VELOCITY DATA WAS SHOWING A GUST FRONT ALONG THE LEADING EDGE OF THESE STORMS...WITH WIND GUSTS OF 30 TO 40 MPH POSSIBLE. LOCATIONS FROM ATCHISON TO EASTON TO TONGANOXIE CAN EXPECT THIS GUST FRONT TO ARRIVE BETWEEN 530 AND 600 AM...AND THEN TRACKING ACROSS LEAVENWORTH AND THE KANSAS CITY INTERNATIONAL AIRPORT AFTER 6 AM. THESE WINDS WILL LIKELY OCCUR WELL BEFORE THE ONSET OF RAIN OR THUNDER AND LIGHTNING. THE THUNDERSTORMS THEMSELVES WILL CONTAIN TORRENTIAL RAINFALL...FREQUENT LIGHTNING AND POSSIBLY SOME BRIEF SMALL HAIL. RAINFALL AMOUNTS COULD APPROACH ONE INCH IN A VERY BRIEF PERIOD. PERSONS TRAVELING ACROSS THE NORTHWEST METRO EARLY THIS MORNING SHOULD PREPARE FOR THE SUDDEN ONSET OF STRONG WINDS AND THEN TORRENTIAL RAINFALL. BOOKBINDER
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.